New results of the pseudospectra of linear operators in a Banach space

Aymen Ammar, Ameni Bouchekoua, Aref Jeribi


In this work, we investigate the S-pseudospectra of closed linear operators defined by non-strict inequality in Banach space. We begin the analysis by studying some of this basic properties. After that, we characterize the S-pseudospectra of closed linear operator by means the S-spectra of all perturbed operators with perturbations that have norms strictly less than ε, where ε > 0, in Banach spaces.

Full Text:




A. Ammar and A. Jeribi, A characterization of the essential pseudospectra

and application to a transport equation, Extracta Math. 28, no. 1, 95-112,


A. Ammar and A. Jeribi, The essential pseudo-spectra of a sequence of linear

operators, Complex Anal. Oper. Theory 12, no. 3, 835-848, (2018).

F. Chaitin-Chetelin and A. Harrabi, About definitions of pseudospectra of

closed operators in banach spaces, Technical Report TR/PA/98/08, CERFACS, Toulouse, France, (1998).

E. B. Davies, Linear operators and their spectra, cambridge university press,

New York (2007).

E. B. Davies and E. Shargorodsky, Level sets of the resolvent norm of a linear

operator revisited. Mathematika 62, no. 1, 243-265, (2016).

A. Jeribi, Spectral theory and applications of linear operators and block

operator matrices, Springer-Verlag, New York, (2015).

A. Jeribi, Linear operators and their essential pseudospectra, CRC Press,

Boca Raton, (2018).

E. Kreyszig, Introductory functional analysis with applications, John Wiley

and Sons, Newyork, Santa Barbara, London, Sydney, Tronto, (1978).

M. Schechter, Principles of functional analysis, Second edition, Graduate

studies in mathematics, 36. American mathematical society, Providence, RI,


E. Shargorodsky, On the definition of pseudospectra, Bull. Lond. Math. Soc.

, no. 3, 524-534, (2009).

S. Shkarin, Norm attaining operators and pseudospectrum. Integral Equations Operator Theory 64, no. 1, 115-136, (2009).

E. Shargorodsky and S. Shkarin, The level sets of the resolvent norm and

convexity properties of Banach spaces. Arch. Math. (Basel) 93, no. 1, 59-66,


L. N. Trefethen, Pseudospectra of linear operators, SIAM Rev. 39, no. 3,

-406, (1997).

L. N. Trefethen and M. Embree, Spectra and pseudospectra. The behavior

of nonnormal matrices and operators. Princeton University Press, Princeton,

NJ, (2005).


  • There are currently no refbacks.